Ceftriaxone is a widely used third-generation cephalosporin showing advantageous pharmacokinetic properties and a broad antimicrobial spectrum. We herein report a case of ceftriaxone-induced neurotoxicity in a 56-year-old man on hemodialysis. Seven days after initiating high-dose ceftriaxone, the patient developed impaired consciousness along with facial myoclonus and sporadic phonation. The symptoms clearly disappeared shortly after withdrawal of the drug. Ceftriaxone is considered a safe antibiotic for patients with renal insufficiency, since it is excreted via both haptic and renal pathways. Physicians should note that antibiotic-associated encephalopathy may develop in patients administered ceftriaxone, especially in those complicated with renal dysfunction.
|Number of pages||5|
|Publication status||Published - 2017|
- Antibiotic-associated encephalopathy
- Chronic kidney disease
- Nonconvulsive status epilepticus
ASJC Scopus subject areas
- Internal Medicine